Alert archive / Arkansas / Wind Advisories in 2009

Wind Advisory 1, NWS Memphis, TN

February 7, 200912 counties in Arkansas; Dunklin County, Pemiscot County, Missouri

NWS Memphis, TN issued this wind advisory at Feb 7, 2009, 11:03 AM CST for 12 counties in Arkansas; Dunklin County, Pemiscot County, Missouri. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Feb 7, 2009, 11:03 AM CST (17:03 UTC)
Expired
Feb 7, 2009, 6:00 PM CST
In force
7 hr
Issued by
NWS Memphis, TN

Counties Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO

The radar

The Memphis radar (KNQA), 71 km from the middle of the area, began a volume at 17:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 5.1 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2009-02-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2009-02-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 263 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
698 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
263 m²/s²
0-3 km storm-relative helicity
312 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMEG 071703
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
1103 AM CST SAT FEB 7 2009

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-080000-
/O.NEW.KMEG.WI.Y.0001.090207T1703Z-090208T0000Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE
1103 AM CST SAT FEB 7 2009

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

GUSTY SOUTH TO SOUTHWEST WINDS WILL CONTINUE ACROSS NORTHEAST
ARKANSAS AND THE MISSOURI BOOTHEEL THIS AFTERNOON. SUSTAINED WIND
SPEEDS OF 25 MPH OR HIGHER WITH GUSTS AS HIGH AS 40 MPH WILL BE
POSSIBLE THROUGH 600 PM CST.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

KNS
1 follow-up statement
000 
WWUS74 KMEG 072358
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
558 PM CST SAT FEB 7 2009


ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-080100-
/O.EXP.KMEG.WI.Y.0001.000000T0000Z-090208T0000Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE
558 PM CST SAT FEB 7 2009

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

SOUTH WINDS HAVE DIMINISHED BELOW ADVISORY LIMITS. THUS...THE
WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 6PM CST THIS EVENING.


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Feb 7, 5:28 AM CST, 5 hours 35 minutes earlier.

Area forecast discussion, Feb 7, 5:28 AM CST, 5 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
528 AM CST SAT FEB 7 2009

.DISCUSSION...
UPDATED FOR 12Z AVIATION DISCUSSION.

&&

.PREV DISCUSSION... /ISSUED 504 AM CST SAT FEB 7 2009/

DISCUSSION...

SEVERE THUNDERSTORM POTENTIAL LATE TUESDAY NIGHT INTO WEDNESDAY IS
THE BIGGEST CONCERN.

LATEST MODELS WERE IN GOOD GENERAL AGREEMENT. USED A BLEND OF THEM
THROUGHOUT THE FORECAST WITH A PREFERENCE TO THE LATEST 00Z ECMWF
MODEL RUN THROUGH TUESDAY...THEN A COMPROMISE OF THE SLOWER/MORE
STABLE ECMWF 00Z MODEL RUN AND THE FASTER/MORE UNSTABLE 00Z GFS
MODEL RUN FOR HANDLING WEDNESDAY/S SYSTEM AND BEYOND.

NO BIG CHANGES WERE MADE TO THE PREVIOUS FORECAST.

AT 5 AM CST ACROSS THE MIDSOUTH AND FORECAST AREA...DRY AND MILD
CONDITIONS WERE OCCURRING WITH SURFACE TEMPERATURES RANGING FROM
45 NEAR TUPELO MS TO 56 AT JONESBORO AR. SOUTH WINDS WERE GENERALLY
5 TO 15 MPH WITH HIGHER WINDS ACROSS NE AR AND MO BOOTHEEL. SKIES
WERE CLEAR EXCEPT FOR AREAS NORTHWEST OF A HARRISBURG AR TO
KENNETT MO LINE WHERE STRATOCUMULUS HAS DEVELOPED.

TODAY WILL BE A BREEZY...WARM...AND DRY DAY. HIGHS WILL BE 1
TO 3 DEGREES WARMER THAN YESTERDAY...IN THE 63 TO 73 DEGREE
RANGE...TOWARDS THE HIGH SIDE OF GUIDANCE. THINK CLOUDS...
STRATOCUMULUS ABOUT 3000 FT AGL WILL CONTINUE AND DEVELOP AND FILL
IN THIS MORNING ALONG AND NORTH OF INTERSTATE 40...BUT SHOULD
BREAK UP IN THE AFTERNOON...EXCEPT OVER NE AR...MO BOOTHEEL...AND
FAR NW TN. THE FARTHER SOUTH...THE MORE SUN EXPECTED TODAY.

WINDS ARE A CONCERN TODAY. HELD OFF ON A WIND ADVISORY OVER THE
AREA AS WINDS SHOULD BE JUST BELOW ADVISORY CRITERIA...BELOW 25
MPH SUSTAINED AND GUSTS UNDER 40 MPH. AREAS NEAR THE MS RIVER
DELTA NORTH OF MEMPHIS WILL HAVE THE STRONGEST WINDS...BUT THINK
CLOUD COVER WILL LIMIT MIXING ENOUGH TO KEEP WINDS JUST BELOW WIND
ADVISORY CRITERIA.

TONIGHT THROUGH SUNDAY NIGHT...DRY AND MILD CONDITIONS WILL
CONTINUE WITH MORE CLOUDS AROUND...ESPECIALLY NORTH OF INTERSTATE
40 AS A WEAK COLD FRONT DROPS DOWN AND STALLS OVER THESE AREAS.
ADDED SPRINKLE MENTION IN THESE AREAS WHERE LATEST MODELS INDICATED
DEEPER MOISTURE AND VERY LIGHT QPF. THINK MOISTURE WILL BE TOO
SHALLOW FOR ANY SHOWER DEVELOPMENT...SO NOT EXPECTING MEASUREABLE
RAINFALL...0.01 INCH OR MORE. ADDED PATCHY FOG MENTION LATE
TONIGHT SOUTH OF INTERSTATE 40 AND EAST OF THE MS RIVER WHERE
CLEARER SKIES AND LIGHTER WINDS MAY ALLOW SOME DEVELOPMENT.
TEMPERATURES WILL REMAIN ON THE WARM SIDE WITH LOWS TONIGHT AROUND
50 AND HIGHS ON SUNDAY IN THE 60S...ABOUT 2 TO 4 DEGREES COOLER
THAN TODAY WITH MORE CLOUDS AROUND.

MONDAY WILL BE A WARM BREEZY DAY. A WIND ADVISORY MAY BE NEEDED
ESPECIALLY NEAR AND WEST OF THE MS RIVER AS 925 MB WINDS INCREASE
TO 40 KTS OR GREATER. SHOWERS AND A FEW THUNDERSTORMS WILL MOVE
INTO AREAS WEST OF THE MS RIVER DURING THE AFTERNOON HOURS AHEAD
OF AN APPROACHING LOW PRESSURE DISTURBANCE. NOT EXPECTING ANYTHING
STRONG/SEVERE WITH LIMITED INSTABILITY...MUCAPE LESS THAN 200
J/KG. HIGHS WILL MAINLY BE IN THE 60S...PERHAPS LOWER 70S ACROSS
NE MS.

MONDAY NIGHT THROUGH TUESDAY...RAIN CHANCES WILL INCREASE ACROSS
THE ENTIRE AREA AS THE WEAKENING APPROACHING LOW PRESSURE
DISTURBANCE LEAVES A MOISTURE CONVERGENCE BOUNDARY OVER THE AREA.
INCREASED RAIN CHANCES TUESDAY AS THE AIR WILL BECOME INCREASINGLY
MOIST AND UNSTABLE...ESPECIALLY WEST OF THE MS RIVER...WHERE A FEW
STRONG STORMS WITH HEAVY DOWNPOURS AND GUSTY WINDS MAY DEVELOP
LATE TUESDAY AFTERNOON. HIGHS WILL BE IN THE MID TO UPPER 60S AND
LOWS WILL BE IN THE 50S.

TUESDAY NIGHT INTO WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL IS THE
MAIN CONCERN. THE LATEST MODELS INDICATED A SLIGHTLY FASTER
SOLUTION WITH THE MAIN COLD FRONT...PERHAPS A FAST MOVING SQUALL
LINE ALONG IT...MOVING THROUGH THE MIDSOUTH DURING THE MORNING AND
EARLY AFTERNOON HOURS ON WEDNESDAY. THIS TIME FRAME WOULD HAVE THE
HIGHEST THREAT FOR SEVERE WEATHER AS DAMAGING WINDS OF 60 MPH OR
GREATER WOULD BE THE BIGGEST THREAT ALONG THE COLD FRONT.
VERY STRONG WINDS/DYNAMICS ARE FAVORABLE FOR A HIGH IMPACT SEVERE
WEATHER EVENT...HOWEVER INSTABILITY AND MOISTURE DEPTH REMAIN THE
BIG QUESTIONS. TORNADOES MAY BE POSSIBLE...BUT SEEM TO BE DEPENDENT
ON AMOUNT OF INSTABILITY AND CAP STRENGTH IN WARM SECTOR AHEAD OF
FRONT...SO NOT CONFIDENT IF THEY WILL DEVELOP. KEPT SEVERE MENTION
IN HWO AND AGREE WITH SPC DAY 4/5 ASSESSMENT OF PLACING MUCH OF
THE AREA IN A SEVERE RISK AREA. WILL CONTINUE TO CLOSELY MONITOR
THIS POTENTIAL.

WEDNESDAY NIGHT THROUGH FRIDAY...BRIEF DRY AND COOLER WEATHER
IS EXPECTED BEFORE ANOTHER SYSTEM ARRIVES LATE FRIDAY. ADDED
RAIN/THUNDERSTORM CHANCES ON FRIDAY AHEAD OF THE NEXT SYSTEM.
TEMPERATURES WILL BE COOLER...BUT NOT TOO COLD...CLOSE TO
CLIMATOLOGICAL NORMS...AS THE AIR BEHIND THE STRONG COLD FRONT
APPEARS TO BE COMING FROM THE PACIFIC OCEAN.

MBS

&&

.AVIATION...
SOME LOW LEVELS CLOUDS AROUND 3000 FEET HAVE REACHED JONESBORO
EARLY THIS MORNING AND SHOULD REMAIN OVER THE AREA UNTIL MID-
MORNING. GUSTY SOUTH WINDS SHOULD CONTINUE THROUGH MUCH OF THE
TODAY BEFORE SUBSIDING AFTER SUNSET. SOME ADDITIONAL CLOUDS AROUND
5000 FEET SHOULD MOVE INTO THE FORECAST AREA LATE TONIGHT.

ARS

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  69  53  67  53 /   0  10  10  10
MKL  68  50  66  49 /   0  10  10  10
JBR  66  51  64  51 /   0  10  10  10
TUP  71  47  69  49 /   0   0   0  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Feb 7, 4:00 AM CST, 7 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
400 AM CST SAT FEB 7 2009

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-081200-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
400 AM CST SAT FEB 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A WIND ADVISORY MAY BE NEEDED ON MONDAY AS BREEZY CONDITIONS WILL
DEVELOP DURING THE LATE MORNING AND AFTERNOON HOURS. SUSTAINED
SOUTH WINDS AROUND 25 MPH WITH GUSTS NEAR 40 MPH ARE POSSIBLE.

SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE MIDSOUTH ON
WEDNESDAY AS A STRONG LOW PRESSURE SYSTEM AND COLD FRONT MOVE
THROUGH THE AREA. THE MAIN HAZARD IS DAMAGING WINDS OF 60 MPH OR
GREATER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ON WEDNESDAY.

MBS

Nearby

Wind Advisories in Arkansas, 2009Wind Advisories in Missouri, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.